Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 297, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 1, 2008, 8:04 AM EDT for Banks County, Hall County, White County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 8:04 AM EDT (12:04 UTC)
- Expired
- Jun 1, 2008, 8:45 AM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Banks County, GA, Hall County, GA, White County, GA
The radar
The Greer radar (KGSP), 132 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:10 AM EDT | HAIL 0.75 | 1 N Lula, GA | BETWEEN ALTO AND LULA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 011204
SVRFFC
GAC011-139-311-011245-
/O.NEW.KFFC.SV.W.0297.080601T1204Z-080601T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 AM EDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HALL COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN BANKS COUNTY IN NORTHEAST GEORGIA
SOUTHERN WHITE COUNTY IN NORTHEAST GEORGIA
* UNTIL 845 AM EDT
* AT 803 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LULA...
MOVING EAST AT 41 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALTO
AND HOLLINGSWORTH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3461 8363 3454 8362 3450 8366 3445 8362
3449 8355 3447 8340 3442 8337 3433 8339
3431 8337 3441 8384 3462 8380
TIME...MOT...LOC 1204Z 288DEG 35KT 3446 8369
$$1 follow-up statement
000
WWUS52 KFFC 011231
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 AM EDT SUN JUN 1 2008
GAC139-311-011239-
/O.CAN.KFFC.SV.W.0297.000000T0000Z-080601T1245Z/
HALL GA-WHITE GA-
829 AM EDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHITE AND
NORTHEASTERN HALL COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAD EXITED HALL AND WHITE COUNTIES.
LAT...LON 3447 8340 3442 8337 3441 8338 3431 8338
3432 8339 3435 8355 3438 8366 3441 8365
3442 8363 3446 8360 3449 8355
TIME...MOT...LOC 1229Z 288DEG 35KT 3439 8344
$$
GAC011-011245-
/O.CON.KFFC.SV.W.0297.000000T0000Z-080601T1245Z/
BANKS GA-
829 AM EDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR NORTHERN BANKS COUNTY...
AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HOLLINGSWORTH...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE COUNTY...BETWEEN HOLLINGWORTH AND HOMER AND TO THE EAST.
A SKYWARN WEATHER SPOTTER REPORTED PENNY SIZED HAIL NEAR ALTO AT 810
AM EDT.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3447 8340 3442 8337 3441 8338 3431 8338
3432 8339 3435 8355 3438 8366 3441 8365
3442 8363 3446 8360 3449 8355
TIME...MOT...LOC 1229Z 288DEG 35KT 3439 8344
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:50 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 1, 6:50 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 AM EDT SUN JUN 1 2008 .UPDATE... INCREASING POPS ACROSS FAR NORTHERN ZONES TO 100 PERCENT. MCS HAS MOVED SOUTH INTO THIS AREA FROM TN AND DOUBT SERIOUSLY THAT IT WILL DIMINISH MUCH DURING THE NEXT 2-3 HOURS. BACK BUILDING ACROSS MIDDLE TN SUGGESTS THAT TSRA WILL CONTINUE IN THIS AREA. LIKEWISE...INCREASED POPS ONE TIER OF COUNTIES SOUTH OF THIS AS WELL. OUTFLOW BOUNDARIES FROM THIS ACTIVITY ACROSS THE ATL-AHN AREA WILL RESULT IN A VERY ACTIVE AFTERNOON WITH SEVERE THUNDERSTORMS LIKELY. && .SHORT TERM /TODAY THROUGH TUESDAY/... LARGE SUBTROPICAL RIDGE CONTINUES TO RETROGRADE SLOWLY WEST. MEANWHILE...A SERIES OF WEAK DISTURBANCES EMBEDDED WITHIN THE MEAN WESTERLIES JUST TO OUR NORTH CONTINUE TO ENCROACH ON THE CWA FROM THE NORTH AND MOVE SE ON THE EASTERN PERIPHERY OF THE UPPER RIDGE. THE UPPER RIDGE MANAGED TO WIN OUT SATURDAY AND KEEP ALL CONVECTION NORTH OF THE CWA. I DOUBT THAT THIS WILL BE THE CASE SUN-MON. THE FIRST DISTURBANCE BEGINS TO SKIRT ACROSS THE AREA TODAY...WITH A SECOND AND SLIGHTLY MORE SIGNIFICANT DISTURBANCE EXPECTED LATE TONIGHT AND MON. WITH UPPER HEIGHTS DROPPING 7-10DM ACROSS THE AREA...COMBINED WITH COOLING TEMPS ALOFT AND A CONTINUED WARM MOIST BL...THE THREAT FOR SHRA/TSRA WILL DEFINITELY BE ON THE INCREASE. A WEAK SFC BOUNDARY DRIFTING INTO THE AREA LATE TODAY AND TONIGHT...WILL STALL FROM NW-SE NEAR THE AL BORDER AND INTO S/CENTRAL GA MON. THIS WILL FURTHER HELP TO FOCUS CONVECTIVE ACTIVITY UNDER NW FLOW ALOFT. FOR TUE-WED...UPPER DYNAMICS ARE VERY WEAK..BUT THE AREA REMAINS IN A WEAKNESS AREA BETWEEN THE WEAKENING SW U.S. UPPER RIDGE AND THE BUILDING ATLANTIC UPPER RIDGE. WITH A WARM...MOIST AIR MASS OVER THE REGION...CANNOT RULE OUT DIURNAL CONVECTION...BUT WITH LIMITED DYNAMICS...COVERAGE WOULD BE ISOLATED AT BEST. 10 PERCENT POPS MAY SUFFICE FOR NOW. CHANCES FOR DIURNAL CONVECTION MAY INCREASE SLIGHTLY TOWARD THE END OF THE WEEK AS SOUTHERLY FLOW ALOFT IS ESTABLISHED ALOFT. HERE AT LEAST 20 PERCENT POPS WOULD BE WARRANTED. FOR TODAY AND TONIGHT...MAIN CONCERN WOULD BE THREAT FOR SHRA/TSRA AND ATTENDANT SEVERE WEATHER THREAT. IT DOES APPEAR THAT THE ZONE OF CONVECTION...THAT HAS RESIDED JUST TO THE NORTH OF THE CWA THE PAST COUPLE OF DAYS...WILL SAG SOUTH INTO THE CWA TODAY AS THE UPPER RIDGE RETROGRADES TO THE WEST. MCS NOW LOCATED ACROSS MIDDLE/EASTERN TN WILL EITHER MOVE INTO FAR N GA THIS MORNING IN A WEAKENING FASHION OR AT MINIMUM LEAVE OUTFLOW BOUNDARIES AVAILABLE FOR CONVECTIVE DEVELOPMENT LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON. GFS SHOWS EXTREME INSTABILITY WITH LIS OF -6 TO -8 AND CAPES IN EXCESS OF 4000 ACROSS N GA BY AFTERNOON. THIS COMBINED WITH NW FLOW ALOFT...WILL LIKELY MAKE FOR AN ACTIVE AFTERNOON WITH POTENTIALLY ORGANIZED CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS...WITH HAIL AND LIGHTNING BEING THE MAIN THREAT. SITUATION SIMILAR TO MAY 20TH...BUT WITH CONSIDERABLY LESS HELICITY AVAILABLE. MAV MOS POPS ENTIRELY TOO LOW AND HAVE BEEN RAISED ACROSS THE NORTH AT LEAST TWO CATEGORIES FOR THIS AFTERNOON. RESIDUAL CONVECTION WILL LINGER AND SINK SOUTH INTO CENTRAL GA DURING THE EVENING. ISOLD-SCT SHRA/TSRA CANNOT BE RULED OUT OVERNIGHT ACROSS CENTRAL GA NEAR THE WEAK NW-SE SFC BOUNDARY. EXPECT REDEVELOPMENT OF SHRA/TSRA MON AFTERNOON MAINLY ACROSS WC/CENTRAL GA. HOWEVER...THIS BOUNDARY ATTEMPTS TO LIFT SLOWLY N MONDAY AFTERNOON...RETURNING THE THREAT FOR AT LEAST ISOLD CONVECTION TO N GA AT THAT TIME. DYNAMICS LATE MON ARE SIGNIFICANTLY LESS IMPRESSIVE THAN TODAY. FOR TEMPS...IT HAS BEEN IMPOSSIBLE TO BEAT THE MAV MOS THE PAST TWO DAYS DESPITE ANY ATTEMPT TO TRY. CLOUD COVER IN THE N SHOULD RESULT IN SLIGHTLY COOLER READINGS...BUT CENTRAL AREAS WILL BE WELL INTO THE 90S AGAIN. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A PATTERN CHANGE CONTINUES TO APPEAR ON THE HORIZON. THE SOUTH CENTRAL U.S. SUBTROPICAL RIDGE WILL FINALLY BREAK DOWN AS A MEAN TROUGH DIGS INTO THE SW U.S. A NEW...AND STRONG SUBTROPICAL RIDGE WILL FORM OFF THE EAST COAST AND BUILD NORTH INTO THE MID-ATLANTIC AND NEW ENGLAND. THIS IS A PATTERN WE HAVE NOT SEEN IN A LONG TIME AND WILL OPEN THE DOOR TO ALLOW DEEP GULF/TROPICAL MOISTURE TO FLOW INTO THE SE U.S. AND LEAVE US VULNERABLE TO TROPICAL SYSTEMS THAT WOULD BE STEERED UP THE WESTERN SIDE OF THE ATLANTIC SUBTROPICAL RIDGE. THE GFS CONTINUES TO ADVERTISE A POTENTIAL TROPICAL SYSTEM AT THE END OF THE EXTENDED PERIODS. EXTENSIVE VARIATIONS FROM RUN-TO-RUN CONTINUE WITH RESPECT TO INTENSITY...TIMING...AND LOCATION...IF ANY...OF LANDFALL ALONG THE GULF COAST. AS HAS BEEN THE CASE WITH THE GFS FOR OVER A WEEK...THE 06Z AND 18Z RUNS WANT TO BRING THIS SYSTEM INTO THE SE U.S...WHILE THE 00Z AND 12Z RUNS KEEP A SUBTROPICAL RIDGE OVER THE SE U.S...WHICH WILL FORCE ANY TROPICAL SYSTEM ON A WESTWARD TRACK INTO THE WESTERN GULF OF MEXICO. THE ECMWF KEEPS A STRONG RIDGE ACROSS MOST OF THE SOUTHERN U.S. INTO THE EXTENDED PERIODS...KEEPING ANY TROPICAL SYSTEM ON A WESTWARD TRACK IN THE GULF. UNTIL A BETTER SOLUTION CAN BE DETERMINED...BEST FORECAST RIGHT NOW IS FOR JUST ISOLD-SCT DIURNAL DRIVEN CONVECTION AND A TYPICAL SUMMERTIME PATTERN. DAY-TO-DAY TEMP VARIATIONS WILL BE MINIMAL...WITH MUGGY LOWS NEAR 70 AND HIGHS MOSTLY UPPER 80S TO LOWER 90S IN AN INCREASINGLY WARM/HUMID TROPICAL AIR MASS. && .AVIATION... BIG QUESTION FOR TODAY IS WHEN ONSET OF THUNDERSTORMS WILL OCCUR AT TAF SITES. GFS/RUC IN PRETTY GOOD AGREEMENT ON SHOWERS AND THUNDERSTORMS MOVING INTO NORTH GEORGIA DURING LATE MORNING HOURS. WILL INCLUDE VICINITY THUNDER AFTER 16Z...TEMPO THUNDERSTORMS MAY BE NECESSARY AFTER 16Z AS WELL...ESPECIALLY AT METRO ATL SITES AS WELL AS POSSIBLY AHN. WINDS SHOULD GENERALLY STAY WESTERLY THROUGH THE AFTERNOON...WITH SOME GUSTS POSSIBLE...ESPECIALLY IN CLOSE PROXIMITY TO THUNDERSTORMS. THUNDERSTORMS SHOULD DIMINISH SIGNIFICANTLY IN COVERAGE AFTER ROUGHLY 00Z...SO WILL REMOVE THUNDER FROM TAF SITES AROUND THIS TIME. PREVAILING VISIBILITIES AND CIGS SHOULD REMAIN VFR...WITH A FEW SITES HAVING MVFR VISIBILITIES THIS MORNING. CIGS SHOULD GENERALLY REMAIN ABOVE 4K FEET. MSR && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 68 88 66 87 / 50 40 30 10 10 ATLANTA 88 69 87 69 88 / 50 40 30 10 10 BLAIRSVILLE 84 63 80 62 84 / 100 30 20 10 10 CARTERSVILLE 88 67 86 65 88 / 50 40 30 10 10 COLUMBUS 94 70 88 69 92 / 20 30 40 10 10 GAINESVILLE 87 67 86 68 87 / 60 40 30 10 10 MACON 95 70 88 68 92 / 20 30 40 10 10 ROME 87 67 87 66 88 / 60 30 30 10 10 PEACHTREE CITY 89 68 87 67 89 / 40 40 30 10 10 VIDALIA 97 73 92 71 92 / 10 20 40 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/22
Hazardous weather outlook, Jun 1, 6:40 AM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 AM EDT SUN JUN 1 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011330- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 640 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. .SYNOPSIS... A WEAK FRONTAL BOUNDARY ACROSS THE OHIO RIVER VALLEY THIS MORNING WILL MOVE SOUTH TODAY...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS MORNING INTO THE AFTERNOON HOURS ACROSS NORTH GEORGIA...AND DURING THE EVENING ACROSS CENTRAL GEORGIA. .DISCUSSION... AS THE FRONTAL BOUNDARY OVER THE OHIO VALLEY THIS MORNING MOVES SOUTH...IT WILL ENCOUNTER A MODERATELY UNSTABLE AIRMASS ACROSS NORTH AND CENTRAL GEORGIA...WITH CAPES OF 2000 TO 2500 AND LIFTED INDICES FROM -4 TO -6. WHILE SHEAR WILL BE VERY LIMITED...THE FRONTAL BOUNDARY MAY PROVIDE ENOUGH ADDED LIFT FOR SOME THUNDERSTORMS TO BECOME SEVERE...ESPECIALLY ACROSS NORTH GEORGIA LATE THIS MORNING INTO THE AFTERNOON. SLIGHTLY WARMER TEMPERATURES IN THE MID-LEVELS OF THE ATMOSPHERE MAY LIMIT THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS CENTRAL GEORGIA UNTIL VERY LATE THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN ON FRIDAY AND SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION AND BE PREPARED FOR POSSIBLE ACTIVATION FROM LATE THIS MORNING INTO THE AFTERNOON.
In the hours before
Local storm report, Jun 1, 6:41 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 AM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM HAIL TUNNEL HILL 34.85N 85.04W
06/01/2008 E0.75 INCH WHITFIELD GA PUBLIC
&&
RABLocal storm report, Jun 1, 6:59 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 AM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HAIL 1 E ELLIJAY 34.69N 84.47W
06/01/2008 E0.75 INCH GILMER GA TRAINED SPOTTER
&&
HANDELSpecial weather statement, Jun 1, 7:03 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 703 AM EDT SUN JUN 1 2008 GAZ002>005-012-011200- 703 AM EDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN GORDON...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 800 AM EDT... AT 700 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROCKY FACE...MOVING EAST AT 24 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS GORDON...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 800 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCKY FACE...VARNELL...TUNNEL HILL...DALTON...TILTON... DAWNVILLE...SUMAC...HOLLEY...CHATSWORTH...CRANDALL...ETON... RAMHURST...FORT MOUNTAIN STATE PARK AND CARTERS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 1, 7:11 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 AM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL 6 E ELLIJAY 34.69N 84.38W
06/01/2008 E0.75 INCH GILMER GA LAW ENFORCEMENT
COUNTY 911 CENTER REPORTED THAT SHERIFFS DEPUTY OBSERVED
10-15 MINUTES OF PENNY-SIZED HAIL ON THE EAST SIDE OF THE
COUNTY.
&&
RABSpecial weather statement, Jun 1, 7:13 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 713 AM EDT SUN JUN 1 2008 GAZ005>008-013>015-011145- 713 AM EDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ALERT FOR HAIL LESS THAN DIME SIZE AND 40 MPH WINDS IN PICKENS...DAWSON...LUMPKIN...GILMER...UNION...FANNIN AND MURRAY COUNTIES UNTIL 745 AM EDT... AT 708 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MARGRET TO TALONA...MOVING EAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS PICKENS...DAWSON...LUMPKIN...GILMER...UNION...FANNIN AND MURRAY COUNTIES THROUGH 745 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITESTONE...TALONA...ROY...PISGAH... MARION...MARGRET...LEWNER...HINT ON...DIAL...CARTECAY...BLAINE... TALKING ROCK...EAST ELLIJAY...GADDISTOWN AND OWLTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 1, 7:54 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 754 AM EDT SUN JUN 1 2008 GAZ015-016-023-024-011300- 754 AM EDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN BANKS...HALL...LUMPKIN AND WHITE COUNTIES UNTIL 900 AM EDT... AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM PORTER SPRINGS TO CLERMONT...MOVING EAST AT 28 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BANKS...HALL...LUMPKIN AND WHITE COUNTIES THROUGH 900 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PORTER SPRINGS...GARLAND...CLERMONT...LULA...CLEVELAND...LEAF...NACOOCHEE... SAUTEE...ALTO AND HOLLINGSWORTH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:24 AM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 36 min |
| Jun 1, 6:30 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 45 min |
| Jun 1, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.